Hail, Lipscomb
- When
- April 21, 5:31 PM CST
- Where
- Lipscomb County, Follett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.433, -100.133
Severe thunderstorms across the northeast Texas panhandle during the early evening hours produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the northeast Texas panhandle during the early evening hours produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 21, 1:40 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT WED APR 21 2004 .DISCUSSION... COMPLICATED WEATHER PATTERN THE NEXT FEW DAYS WITH RESPECT TO PRECIP/CLOUD COVER AS WE GO INTO FRIDAY. SURFACE FEATURES AS OF EARLY AFTERNOON SHOW A LOW OVER NORTHWEST TEXAS JUST WEST OF CHILDRESS...WITH A DRYLINE EXTENDING SOUTHWARD FROM THE LOW TO NEAR THE TEXAS BIG BEND. SURFACE LOW WILL REDEVELOP OVER THE NORTHWEST PANHANDLES THIS EVENING IN RESPONSE TO S/W APPROACHING FROM THE WEST. ONGOING POPS LOOK GOOD FOR POSSIBLE THUNDER PRIMARILY OVER NORTHEAST ZONES LATE THIS AFTERNOON/EVENING WITH BETTER MOISTURE AND APPROACHING UPPER LEVEL DYNAMICS. SURFACE LOW DEVELOPS OVER EASTERN NEW MEXICO THURSDAY...WITH A WARM FRONT EXTENDING EAST ACROSS THE AREA BY AFTERNOON. EXACTLY WHERE THIS BOUNDARY SETS UP IS STILL IN QUESTION. NORTHEAST HALF OF THE CWA IS OUTLOOKED FOR SLIGHT RISK ON THURSDAY. MINOR S/W AND APPROACHING 100KT H3 JET WILL AID IN POSSIBLE CONVECTION THURSDAY AFTERNOON/EVENING PRIMARILY OVER NORTHEAST HALF OF THE CWA WHERE BETTER INSTABILITY/MOISTURE WILL EXIST. MEANWHILE...POTENT UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL DIVE SOUTHEAST INTO THE FOUR CORNERS BY 23/12Z. FAIRLY POTENT COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. GUSTY NORTHERLY WINDS...PLENTY OF CLOUDS AND MUCH COOLER TEMPERATURES WILL MAKE FOR A CHILLY DAY ACROSS THE PANHANDLES ON FRIDAY. TEMPERATURES WERE ADJUSTED DOWNWARD A CATEGORY ON FRIDAY. THE ONLY OTHER ADJUSTMENTS WERE FOR SLIGHTLY STRONGER WINDS. BEST MOISTURE AT THIS TIME WILL BE CONFINED TO THE NORTHEAST/EASTERN PANHANDLES...WITH DRIER CONDITIONS OVER THE SOUTHWEST TEXAS PANHANDLE. COMBINATION OF UPSLOPE FLOW AND THE APPROACHING S/W SHOULD RESULT IN SOME POST FRONTAL PRECIP OVER THE AREA FRIDAY AND FRIDAY NIGHT. THINGS BEGIN TO DRY OUT ON SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA AS UPPER LEVEL SYSTEM MOVES OFF TO OUR NORTHEAST. WARMER TEMPERATURES EXPECTED FOR NEXT WEEK AS RIDGE BUILDS OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 45 78 40 49 / 10 30 30 20 BEAVER 46 68 40 46 / 20 40 40 20 BOISE CITY 40 67 37 44 / 20 30 30 20 BORGER 47 77 43 47 / 20 30 30 20 BOYS RANCH 45 77 38 49 / 10 20 20 20 CANYON 45 78 38 50 / 10 20 20 20 CLARENDON 48 81 41 49 / 20 30 30 20 DALHART 39 73 36 44 / 20 20 20 20 GUYMON 45 72 39 44 / 20 40 40 20 HEREFORD 45 79 36 51 / 10 20 20 20 LIPSCOMB 46 74 41 47 / 20 40 40 20 PAMPA 45 78 41 48 / 20 30 30 20 SHAMROCK 49 81 42 50 / 20 30 30 20 WELLINGTON 51 82 43 50 / 20 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/21/26
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED APR 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED APR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE DUE TO THE COMBINATION OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM...A SLOWLY RETREATING WARM FRONT... ADEQUATE MOISTURE AND DAYTIME HEATING. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM TURPIN OKLAHOMA TO GLAZIER TEXAS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ELSEWHERE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE OKLAHOMA PANHANDLE AND PARTS OF THE TEXAS PANHANDLE. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM BOISE CITY OKLAHOMA TO 15 MILES SOUTHWEST OF CLARENDON TEXAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON OR EVENING. IN ADDITION...SPOTTER ACTIVATION MAY ALSO BE NEEDED ON THURSDAY AFTERNOON AND EVENING FOR MUCH OF THE OKLAHOMA PANHANDLE AND PARTS OF THE TEXAS PANHANDLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT WED APR 21 2004 TXZ004-005-009-010-220000- HEMPHILL-LIPSCOMB-OCHILTREE-ROBERTS- 544 PM CDT WED APR 21 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHEAST TEXAS PANHANDLE... A CLUSTER OF STRONG THUNDERSTORMS WITH GUSTY WINDS TO AROUND 50 MILES AN HOUR...HAIL TO ONE HALF INCH IN DIAMETER AND HEAVY RAIN WILL CONTINUE TO MOVE NORTHEAST AT 20 MILES AN HOUR. PERRYTON... LIPSCOMB...CANADIAN AND FOLLETT ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THESE STORMS THROUGH 700 PM. GOEHRING
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390443, 5390444, 5390445, 5390446.